How would you treat ...A woman with nausea and dizziness while on bromocriptine therapy
During an evaluation for infertility, a 28-year-old woman with new-onset galactorrhea and secondary amenorrhea was found to have a serum prolactin level of 201 μg/L (normal female range is 2.2-19.2 μg/L). Magnetic resonance imaging of the pituitary revealed a 0.8cm mass. Given the excessive levels of circulating prolactin, the mass was determined to be a pituitary microadenoma. The patient was started on 7.5 mg of bromocriptine each morning. However, because of nausea and dizziness, she soon stopped taking the medication. She now has questions about the safety of discontinuing bromocriptine and about the possibility, of taking alternative medications.
Nylen, E. (1993). How would you treat ...A woman with nausea and dizziness while on bromocriptine therapy. Drug Therapy, 23 (4). Retrieved from https://hsrc.himmelfarb.gwu.edu/smhs_medicine_facpubs/4995